Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 198, NWS St. Louis, MO

September 23, 2019Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 23, 2019, 10:20 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Sep 24, 2019, 8:12 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 23, 2019, 10:20 AM CDT (15:20 UTC)
In effect from
Sep 24, 2019, 8:12 PM CDT
Expired
Sep 28, 2019, 10:00 PM CDT
In force
4 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.81 ft at Sep 25, 2019, 7:00 PM CDT.

actionminormoderate202509/2309/2409/2509/2609/2709/2809/2909/30
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 23, 6:05 AM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Sep 23, 6:05 AM CDT, 4 hours 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
605 AM CDT Mon Sep 23 2019

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 317 AM CDT Mon Sep 23 2019

A cold front continues to progress to the southeast this morning
with a narrow band of broken showers running along the front. This
activity parallels the southeastern CWA and the front will effectively
clear the area within a couple hours after this update.

Closely behind the front, there are two minor issues to address.
First is the low and mid-level cloud cover on IR imagery, which
generally resides between 1-2k feet and ranges from scattered to
broken in nature. This cloud deck quickly erodes to just a few low
level clouds and clears out further behind the front. This brings
us to the second item, which is patchy fog potential in areas that
clouds have cleared, mainly over areas of northern Missouri. This
is where recent rainfall has been more abundant and winds have
lightened just enough to result in visibility reductions. Much of
this will be short-lived up through sunrise and elsewhere there
should be enough mixing to help mitigate fog development.

The rest of the period looks tranquil. Surface high pressure
sets up overhead with drier air resulting in ample sunshine today.
The high begins to move into the Ohio Valley Tuesday, turning
surface winds more southerly on Tuesday. Despite a few high
clouds, it should be another nice day. Both will feature high
temperatures that are near normal (upper 70s/lower 80s).

Maples

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 317 AM CDT Mon Sep 23 2019

The main concerns in the long term period will be the potential
for showers and thunderstorms along a cold front late Tuesday
night and Wednesday. Another front drops south into the region
again late Thursday into Friday, but stalls with decreasing
confidence in any clear solution as we head into the weekend.

Surface high pressure will continue to depart the area Tuesday
night as a broad upper trough over the Canadian provinces places
us under west-to-east upper flow. A cold front will extend
southwest through the plains as the trough continue eastward over
the northern Great Lakes. This will introduce the next chance for
showers and thunderstorms late Tuesday night, more likely by early
Wednesday morning as the actually front approaches the forecast
area. As of now, I'm not too concerned for severe potential with
much of the supper remain well north over Iowa, Minnesota and
Wisconsin. While convection may get started Tuesday evening to our
northwest, current thinking is that instability wanes with
eastward travel and relies mostly on frontal convergence and 30
knots of shear to maintain storms.

Frontal timing could be key in introducing additional
thunderstorms to the forecast Wednesday. There are some hints of a
midlevel feature running just ahead of the front through southern
Missouri, which could ignite additional storms Wednesday
afternoon. However, better instability remains just southwest of
the CWA as the front clears the area. This will be something to
keep an eye on as far as coverage and intensity during the day
Wednesday.

Later in the period, another front attempts to drop down from the
north as an upper ridge builds over the easter CONUS. The strength
of this ridge has varied between the CMC/GFS/ECM, along with the
location of the stalling boundary. The strength of this ridge and
placement of the boundary will be key in determining exactly where
the active pattern sets up, but in general, Friday and Saturday
seem to be the better bet for any wet weather. By Sunday,
southwest flow takes over with the ridge building west into early
next week. Much warmer weather is likely to return with high
climbing near 90 or warmer by Monday.

Maples

&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 557 AM CDT Mon Sep 23 2019

The primary issue this morning centers around IFR/LIFR ceilings
and visibility reductions from central Missouri through northeast
Missouri and west-central Illinois. Impacts are fairly localized
to those where the cold front cleared sooner. High pressure has
allowed winds to calm and result in some fog development with
lingering scattered/broken ceilings around 300 feet.

Elsewhere, conditions are VFR/MVFR with ceiling generally ranging
1k to 3k feet. Expect any remain IFR/LIFR conditions to fade
quickly with sunrise. Improvement will likely be fairly rapid
with VFR conditions extending through the remainder of the period.

SPECIFICS FOR KSTL:

Main concern will be lingering mvfr clouds behind the the cold
front that cleared the area early this morning. Some of this could
occasionally pass overhead, but not likely to be persistent.
Fortunately, cloud cover and winds around 5 knots have mitigated
any fog development, such as that occurring over central Missouri.

Expect air to continue to dry with VFR and light winds continuing
through the remainder of the period.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 23, 4:20 AM CDT, 6 hours before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
420 AM CDT Mon Sep 23 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-240930-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
420 AM CDT Mon Sep 23 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for thunderstorms over parts of the area Tuesday
evening and Wednesday, and again on Thursday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 10:20 AM CDTRiver Flood WarningLSXCallaway, Osage30 days
Sep 23, 10:20 AM CDTRiver Flood WarningLSXGasconade, Montgomery33 days

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.